Thunderstorm Wind, Hancock
- When
- November 6, 4:20 AM EST
- Where
- Hancock County, Lewisport
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.933, -86.900
Severe storms and a few supercells brought widespread wind damage and scattered large hail overnight. Much of the damage was centered across north central Kentucky just south of the Ohio River.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Severe storms and a few supercells brought widespread wind damage and scattered large hail overnight. Much of the damage was centered across north central Kentucky just south of the Ohio River.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Nov 6, 3:45 AM EST, 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EST SUN NOV 6 2005
.SHORT TERM (TODAY AND TONIGHT)...
MAJOR SHORT TERM PROBLEM DEALING WITH THE SEVERE STORMS AND TORNADO
THREAT. WE ARE ACTIVELY IN A WARNING MODE AT THIS TIME. THE CURRENT
TORNADO WATCH ENDS AT 7AM EST THIS MORNING. OBVIOUSLY VERY IMPRESSIVE
ENERGETICS OVER WESTERN PORTIONS OF OUR FA ASSOCIATED WITH THE DEEPENING
SURFACE LOW NOW IN THE CHICAGO AREA MOVING OFF TO THE EAST NORTHEAST.
W.R.T. THE TORNADO THREAT...LAPS DATA EARLIER SHOWED 0-1KM SRH IN
EXCESS OF 340 M2/S2...AS NOTICED BY SPC IN THEIR EARLIER MESOSCALE
DISCUSSION.
ONCE THE LINE OF TSTMS PASS TO THE EAST OF THE FA BY LATE MORNING OR
MID DAY...CLEARING SKIES AND DIMINISHING WINDS AFTERNOON AND EVENING
GIVING WAY TO VERY LIGHT WINDS AND CLEAR SKIES OVERNIGHT. HIGH POPS
EARLY THIS MORNING DROPPING RAPIDLY TO LESS THAN 10 PCT W TO EAST
ACROSS FA DURING LATE E MORNING TO MIDDAY HOURS.
REALLY ONLY NEEDED TO MAKE SMALL ADJUSTMENT TO MAX AND MIN TEMPS
FROM THE CURRENT FCST TRENDS. --21
LONG TERM (MONDAY THROUGH SATURDAY)...
HIGH PRESSURE OVER CENTRAL KENTUCKY MONDAY MORNING WILL MOVE TO THE
EAST DURING THE DAY WITH WINDS BECOMING SOUTHWEST. CLOUDS WILL
INCREASE MONDAY NIGHT AND TUESDAY AS AN UPPER LEVEL SYSTEM MOVES
ACROSS AREAS TO OUR NORTH. TEMPERATURES WILL RISE WELL INTO THE 70S
ON TUESDAY AS SOUTHWEST BREEZES PUMP WARM AIR INTO THE AREA.
THE NEXT SYSTEM WILL ENTER THE AREA LATE WEDNESDAY WITH A CHANCE OF
SHOWERS MAINLY WEDNESDAY NIGHT INTO THURSDAY. TEMPERATURES ON
WEDNESDAY WILL BE IN THE LOWER 70S AS INCREASE IN CLOUDS KEEP
TEMPERATURES A LITTLE COOLER THAN TUESDAY. HAVE MADE MADE ONLY MINOR
CHANGES TO EXTENDED.
SCHOLZ
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...TORNADO WATCH UNTIL 12Z THIS AM FOR WRN PTNS OF OUR FA.
IN...TORNADO WATCH UNTIL 12Z THIS AM FOR INDIANA COUNTIES IN
OUR FA.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1055 PM EST SAT NOV 5 2005 INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070-071- 060945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY- NELSON KY-LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY- WARREN KY- 1055 PM EST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. THUNDERSTORMS WILL DEVELOP OVERNIGHT AS A COLD FRONT APPROACHES CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. A FEW OF THESE STORMS COULD BE SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. THE GREATEST THREAT OF SEVERE STORMS WOULD BE ALONG AND NORTHWEST OF A LINE FROM NEW CASTLE TO SHEPHERDSVILLE TO BEAVER DAM IN THE PREDAWN HOURS...INCLUDING ALL OF SOUTH CENTRAL INDIANA AND THE LOUISVILLE METRO AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING. THERE ALSO WILL BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS ANOTHER COLD FRONT IMPACTS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. KYZ035>037-039>043-046>049-054>057-064>067-072>078-081-082-060945- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY- CLINTON KY- 1055 PM EST SAT NOV 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. THUNDERSTORMS WILL DEVELOP TOWARD MORNING AS A COLD FRONT APPROACHES CENTRAL KENTUCKY. SOME OF THESE STORMS WILL PRODUCE STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW THUNDERSTORMS WILL LINGER INTO SUNDAY MORNING. THERE ALSO WILL BE ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY INTO THURSDAY AS ANOTHER COLD FRONT IMPACTS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DK
The Evansville,IN radar (KVWX), 81 km away, was scanning. The volume nearest the first event began at 09:17 UTC.
8 thunderstorm wind, 5 hail. Local standard time, as filed.
Thunderstorms damaged the roof of two homes and a storage shed in Woodbury.
Winds blew a tree on a home. Other trees blocked River Road.
Wind gust also reported 50 mph gusts.
A few trees were downed at a camp ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480198, 5480199, 5480200, 5480201, 5480202, 5480268, 5480269, 5480270, 5480271, 5480272, 5480273, 5480274, 5480275.